Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 6, 2021, 1:36 PM CDT for 7 counties in Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 1:36 PM CDT (18:36 UTC)
- Expired
- Jul 6, 2021, 2:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Shawano County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WWUS83 KGRB 061836
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
136 PM CDT Tue Jul 6 2021
WIZ020-022-031-037>040-045-048>050-074-061930-
Calumet WI-Southern Oconto County WI-Waupaca WI-Shawano WI-
Kewaunee WI-Outagamie WI-Winnebago WI-Waushara WI-Manitowoc WI-
Door WI-Brown WI-Menominee WI-
136 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...SOUTHEASTERN MENOMINEE...WINNEBAGO...EASTERN
WAUSHARA...EASTERN WAUPACA...SOUTHERN OCONTO...OUTAGAMIE...EASTERN
SHAWANO AND MANITOWOC COUNTIES UNTIL 230 PM CDT...
At 133 PM CDT, Doppler radar was tracking strong thunderstorms
scattered around northeast and east central Wisconsin. The strongest
storms were located near Clintonville and Manitowoc, and were moving
east at 20 mph. Storms are expected to increase in coverage over the
next hour or two, and a few may become severe.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Shawano, Sturgeon Bay,
Kewaunee, Bay Shore Park, Menasha and Kaukauna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4390 8889 4398 8889 4398 8895 4489 8891
4489 8777 4486 8777 4471 8792 4463 8793
4469 8780 4487 8765 4488 8727 4472 8729
4433 8748 4418 8745 4407 8759 4390 8769
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1833Z 253DEG 10KT 4455 8868
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:45 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 6, 12:45 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1245 PM CDT Tue Jul 6 2021 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 423 AM CDT Tue Jul 6 2021 A nearly stationary front stretched from roughly MSP to GRB at 09Z. A surface low is expected to move along the front today while a surface high north of Lake Superior tries to push the front southward along the lakeshore. Thunderstorms will move along the front as it edges slowly south. Elevated instability across northern Wisconsin could create a hail threat while the far south could have enough sunshine to create surface based CAPE and storms with strong winds and hail. Highs today will likely occur before noon in most places. An approaching upper trough is forecast to produce cyclogenesis over southern Minnesota, with the system moving across Wisconsin tonight. The ECMWF has a much deeper surface low and much stronger low level warm advection. This results in higher QPF totals of 2 to 3 inches over 24 hours. HPC QPF forecaster thought that the ECMWF might be overdone due to convective feedback. The other models still have a decent surface low and a good overrunning rainfall event of 1 to 2 inches. The medium and large rivers should be able to take that much rainfall, but there could be some flooding or small streams or urban areas with an heavy convective rainfall. The showers and thunderstorms will end from northwest to southeast Wednesday as the surface low goes by and a surface high builds in from the north. It will be much cooler and breezy as well, with temperatures about 20 degrees below normal. .LONG TERM...Wednesday Night Through Monday Issued at 423 AM CDT Tue Jul 6 2021 Main focus is on changes to the forecast this weekend. Otherwise, temps will be below normal through most of the weekend and return to near normal early next week. Wednesday night and Thursday...Continue to carry chance PoPs in east- central WI through Wednesday night as departing low and shortwave could linger a few showers or thunderstorms mainly along and east of the Fox Valley. Dry and cool high pressure builds in for Thursday with highs about 10 degrees below normal in the upper 60s/low 70s. Friday through Sunday...Medium range models have come into better agreement this cycle and bring a surface low and mid-level shortwave through the Northern Plains and then stalling out in the corn belt region. This puts the strongest forcing southwest of the forecast area. As a result, lowered PoPs from Friday through Sunday, especially across northern WI. Also removed the mention of thunder with no instability present. If this trend continues will need to lower PoPs quite a bit more as the GFS, ECMWF, and CMC all depict a mostly dry weekend with high pressure keeping the surface low blocked to the south. Temperatures will still be a few degrees below normal due the mid/upper trough in place. Highs are forecast to reach the 70s with lows in the 50s. Early next week...Models have varying solutions at this point, with the general consensus showing the high moving east which allows the low to move north/northeast towards the western or central Great Lakes. Could see a few showers if/when this low passes through the area. Stuck with blended model solution during this time which features chance PoPs. && .AVIATION...for 18Z TAF Issuance Issued at 1239 PM CDT Tue Jul 6 2021 Low pressure moving along a nearly stationary front across central Wisconsin will bring showers and thunderstorms to the area from west to east this afternoon and tonight. Scattered strong to severe thunderstorms are expected across central and east central WI between 3 pm and 9 pm. Have added TEMPO groups for the most likely periods of thunderstorms at all TAF sites, except RHI, where little instability is expected. Ceilings and visibility will fall to MVFR by late afternoon or early evening and to IFR later this evening. Poor flight conditions will continue Wednesday morning, though rain may taper off at RHI later in the morning, allowing for improvement to MVFR. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from 4 PM CDT this afternoon through Wednesday morning for WIZ040-050. && SHORT TERM.....RDM LONG TERM......KLJ AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 6, 11:35 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 1135 AM CDT Tue Jul 6 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071645- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1135 AM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight There is a slight chance of severe thunderstorms, mainly for areas south of highway 29 between 3 pm and 8 pm. Damaging winds, torrential rainfall and hail are the main threats. An isolated tornado is also possible in central Wisconsin. A threat of heavy rainfall and urban and small stream flooding will continue through tonight. Building waves on Lake Michigan late this afternoon and tonight could create dangerous swimming conditions at beaches along Lake Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Urban and small stream flooding remains possible through Wednesday morning as rainfall continues. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ521-522-541>543-071645- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1135 AM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Conditions hazardous to small craft are expected late this afternoon and tonight due to gusty northeast winds and building waves. A Small Craft Advisory is in effect. Thunderstorms are possible at times this afternoon and overnight. Gusty winds, hail, and cloud to water lightning will pose a threat to boaters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions hazardous to small craft are possible Wednesday into Thursday due to persistent and gusty northeast winds. Kieckbusch
In the hours before
Local storm report, Jul 6, 1:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
130 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND GST MANITOWOC 44.08N 87.66W
07/06/2021 M56 MPH MANITOWOC WI AWOS
&&
SACSpecial weather statement, Jul 6, 1:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
136 PM CDT Tue Jul 6 2021
WIZ020-022-031-037>040-045-048>050-074-061930-
Calumet WI-Southern Oconto County WI-Waupaca WI-Shawano WI-
Kewaunee WI-Outagamie WI-Winnebago WI-Waushara WI-Manitowoc WI-
Door WI-Brown WI-Menominee WI-
136 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...SOUTHEASTERN MENOMINEE...WINNEBAGO...EASTERN
WAUSHARA...EASTERN WAUPACA...SOUTHERN OCONTO...OUTAGAMIE...EASTERN
SHAWANO AND MANITOWOC COUNTIES UNTIL 230 PM CDT...
At 133 PM CDT, Doppler radar was tracking strong thunderstorms
scattered around northeast and east central Wisconsin. The strongest
storms were located near Clintonville and Manitowoc, and were moving
east at 20 mph. Storms are expected to increase in coverage over the
next hour or two, and a few may become severe.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Shawano, Sturgeon Bay,
Kewaunee, Bay Shore Park, Menasha and Kaukauna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4390 8889 4398 8889 4398 8895 4489 8891
4489 8777 4486 8777 4471 8792 4463 8793
4469 8780 4487 8765 4488 8727 4472 8729
4433 8748 4418 8745 4407 8759 4390 8769
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1833Z 253DEG 10KT 4455 8868
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:11 PM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Jul 5, 8:03 PM CDT | Special Weather Statement | GRB | Outagamie | 27 min |
| Jul 5, 8:23 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Winnebago | 52 min |
| Jul 6, 4:13 AM CDT | Beach Hazards Statement | GRB | Kewaunee, Manitowoc | 60 hr |
| Jul 6, 4:28 AM CDT | Small Craft Advisory | GRB | 60 hr | |
| Jul 6, 1:34 PM CDT | Special Marine Warning | GRB | 41 min | |
| Jul 6, 2:29 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 2 more | 46 min |
| Jul 6, 3:14 PM CDT | Special Weather Statement | GRB | Outagamie | 46 min |
| Jul 6, 3:16 PM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 44 min |
| Jul 6, 3:18 PM CDT | Special Weather Statement | GRB | Kewaunee | 42 min |
| Jul 6, 3:21 PM CDT | Special Weather Statement | GRB | Portage | 39 min |
| Jul 6, 3:27 PM CDT | Special Weather Statement | GRB | Wood | 78 min |
| Jul 6, 3:35 PM CDT | Special Weather Statement | GRB | Langlade | 40 min |
| Jul 6, 3:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 52 min |
| Jul 6, 3:45 PM CDT | Special Weather Statement | GRB | Calumet | 45 min |
| Jul 6, 3:52 PM CDT | Special Weather Statement | GRB | Outagamie | 53 min |
| Jul 6, 4:03 PM CDT | Special Weather Statement | GRB | Menominee | 42 min |
| Jul 6, 4:28 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 62 min |
| Jul 6, 4:29 PM CDT | Special Weather Statement | GRB | Calumet | 46 min |
| Jul 6, 4:44 PM CDT | Special Weather Statement | GRB | Menominee | 46 min |
| Jul 6, 4:55 PM CDT | Special Weather Statement | GRB | Oconto | 50 min |
| Jul 6, 4:59 PM CDT | Special Weather Statement | GRB | Calumet | 46 min |
| Jul 6, 5:11 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Shawano, Waupaca, Wood | 3 hr |
| Jul 6, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca, Waushara, Wood | 48 min |
| Jul 6, 5:56 PM CDT | Special Weather Statement | GRB | Portage | 49 min |
| Jul 6, 6:14 PM CDT | Special Weather Statement | GRB | Winnebago | 46 min |
| Jul 6, 6:21 PM CDT | Areal Flood Advisory | GRB | Calumet, Outagamie, Winnebago | 3 hr |
| Jul 6, 6:25 PM CDT | Special Weather Statement | GRB | Marathon | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.